Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 29, 2013, 8:56 PM CDT for 6 counties in Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 8:56 PM CDT (01:56 UTC)
- Expired
- May 29, 2013, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Tulsa radar (KINX), 141 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:12 PM CDT | TSTM WND GST 60 | Thayer, KS | NEOSHO COUNTY EMERGENCY MANAGEMENT RELAYED A CITIZENS REPORT OF 50 TO 70 MPH WIND GUSTS IN THE TOWN OF THAYER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS53 KICT 300156
SVRICT
KSC001-099-125-133-205-207-300245-
/O.NEW.KICT.SV.W.0099.130530T0156Z-130530T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN SOUTHEAST KANSAS...
LABETTE COUNTY IN SOUTHEAST KANSAS...
EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
NEOSHO COUNTY IN SOUTHEAST KANSAS...
EASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 945 PM CDT
* AT 849 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM TORONTO TO ALTOONA TO LIBERTY TO 5 MILES
SOUTH OF COFFEYVILLE...AND MOVING NORTHEAST AT 60 MPH. THIS
WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE AREA.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
YATES CENTER...CHANUTE...PARSONS...IOLA...THAYER...MOUND VALLEY...
EDNA...GALESBURG...HUMBOLDT...BARTLETT...ALTAMONT...ERIE...
CHETOPA...NEOSHO FALLS...GAS...ST. PAUL...OSWEGO...LA HARPE...MORAN
AND EARLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3700 9508 3700 9574 3714 9571 3749 9575
3781 9597 3804 9596 3803 9507
TIME...MOT...LOC 0155Z 228DEG 53KT 3790 9592 3762 9553
3721 9550 3703 9555
HAIL...<.75IN
WIND...70MPH
$$
BILLINGS5 follow-up statements
286
WWUS53 KICT 300210
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT WED MAY 29 2013
KSC001-099-125-133-205-207-300245-
/O.CON.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-ALLEN KS-WILSON KS-WOODSON KS-
910 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODSON...
EASTERN WILSON...ALLEN...LABETTE...EASTERN MONTGOMERY AND NEOSHO
COUNTIES UNTIL 945 PM CDT...
AT 905 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF YATES CENTER TO CHANUTE TO 5
MILES NORTHEAST OF CHERRYVALE TO 7 MILES EAST OF COFFEYVILLE...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
IOLA...PARSONS...EDNA...MOUND VALLEY...HUMBOLDT...GALESBURG...
BARTLETT...NEOSHO FALLS...ALTAMONT...CHETOPA...ERIE...GAS...LA
HARPE...OSWEGO...ST. PAUL...MORAN...IOLA AIRPORT...BASSETT...SOUTH
MOUND AND LABETTE.
LAT...LON 3701 9566 3722 9562 3754 9569 3781 9597
3804 9596 3803 9507 3700 9508
TIME...MOT...LOC 0210Z 228DEG 53KT 3802 9575 3771 9538
3736 9540 3710 9545
HAIL...<.75IN
WIND...70MPH
$$757
WWUS53 KICT 300221
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT WED MAY 29 2013
KSC125-205-300231-
/O.CAN.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
MONTGOMERY KS-WILSON KS-
921 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON AND EASTERN
MONTGOMERY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3700 9508 3701 9553 3773 9552 3773 9575
3804 9579 3803 9507
TIME...MOT...LOC 0221Z 228DEG 53KT 3800 9565 3776 9535
3751 9531 3705 9536
$$
KSC001-099-133-207-300245-
/O.CON.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-LABETTE KS-ALLEN KS-WOODSON KS-
921 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOODSON...ALLEN...LABETTE AND NEOSHO COUNTIES UNTIL 945 PM CDT...
AT 920 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF NEOSHO FALLS TO 6 MILES SOUTHEAST
OF HUMBOLDT TO GALESBURG TO EDNA...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...IOLA...ALTAMONT...NEOSHO FALLS...ERIE...BARTLETT...GAS...LA
HARPE...ST. PAUL...CHETOPA...MORAN...OSWEGO...IOLA AIRPORT...
BASSETT...SOUTH MOUND...LABETTE...STARK...SAVONBURG...ELSMORE AND
MILDRED.
LAT...LON 3700 9508 3701 9553 3773 9552 3773 9575
3804 9579 3803 9507
TIME...MOT...LOC 0221Z 228DEG 53KT 3800 9565 3776 9535
3751 9531 3705 9536
HAIL...<.75IN
WIND...70MPH
$$
PEARCE294
WWUS53 KICT 300227
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT WED MAY 29 2013
KSC207-300236-
/O.CAN.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
WOODSON KS-
927 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3701 9553 3805 9551 3803 9507 3700 9508
TIME...MOT...LOC 0226Z 228DEG 53KT 3805 9547 3779 9523
3754 9520 3711 9530
$$
KSC001-099-133-300245-
/O.CON.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
927 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN...
LABETTE AND NEOSHO COUNTIES UNTIL 945 PM CDT...
AT 924 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEOSHO FALLS TO 10 MILES EAST OF HUMBOLDT TO ST.
PAUL TO EDNA...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AN ESTIMATED 50 TO 70 MPH WINDS
WERE REPORTED IN THAYER IN NEOSHO COUNTY.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ST. PAUL...LA HARPE...CHETOPA...MORAN...OSWEGO...STARK...ELSMORE...
SAVONBURG...LABETTE AND MILDRED.
LAT...LON 3701 9553 3805 9551 3803 9507 3700 9508
TIME...MOT...LOC 0226Z 228DEG 53KT 3805 9547 3779 9523
3754 9520 3711 9530
HAIL...<.75IN
WIND...70MPH
$$
PEARCE041
WWUS53 KICT 300237
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT WED MAY 29 2013
KSC001-099-133-300245-
/O.CON.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
937 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN...
LABETTE AND NEOSHO COUNTIES UNTIL 945 PM CDT...
AT 934 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF KINCAID TO 9 MILES NORTH OF
WALNUT TO 5 MILES SOUTH OF ST. PAUL TO BARTLETT...AND MOVING
NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHETOPA AND OSWEGO.
LAT...LON 3701 9552 3804 9551 3803 9507 3700 9508
TIME...MOT...LOC 0237Z 228DEG 53KT 3804 9516 3775 9510
3747 9511 3708 9519
HAIL...<.75IN
WIND...70MPH
$$
PEARCE665
WWUS53 KICT 300242
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT WED MAY 29 2013
KSC001-099-133-300252-
/O.EXP.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
942 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR ALLEN...LABETTE AND NEOSHO
COUNTIES WILL EXPIRE AT 945 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3701 9552 3804 9551 3803 9507 3700 9508
TIME...MOT...LOC 0242Z 228DEG 53KT 3803 9501 3768 9496
3741 9500 3718 9508
$$
PEARCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:29 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 29, 6:29 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 629 PM CDT WED MAY 29 2013 .SYNOPSIS... ISSUED AT 159 PM CDT WED MAY 29 2013 IN THE UPPER LEVELS...THE TROUGH IS STARTING TO TAKE ON A MORE NEGATIVE TILT AS STRETCHES FROM THE NORTHERN INTERMOUNTAIN INTO THE SOUTHERN HIGH PLAINS. WATER VAPOR IMAGERY SHOWS A VORT LOBE ROTATING NORTHEAST ACROSS WEST TX INTO SOUTHEAST CO AT THIS TIME. AT THE SURFACE...LOW PRESSURE IS SITUATED GENERALLY ALONG THE KS- CO BORDER WITH THE DRYLINE EXTENDING FROM WEST OF KGCK INTO THE OK PANHANDLE. THERE ALSO APPEARS TO BE A MORE SYNOPTIC FRONT PUSHING SOUTHEAST ACROSS WESTERN NEBRASKA. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 159 PM CDT WED MAY 29 2013 CURRENTLY EXPECTING STORMS TO DEVELOP ALONG THE DRYLINE OUT IN WESTERN KS/OK PANHANDLE BEFORE 3 PM. GIVEN FORECAST STORM MOTIONS WOULD THE MOST LIKELY LOCATION FOR STORM DEVELOPMENT TO AFFECT THE FORECAST AREA WOULD BE SOUTHWEST OF DODGE CITY. A CLUSTER OF STORMS HAS DEVELOPED OUT AHEAD OF THE DRYLINE AS THE UPPER DYNAMICS STAR TO LIFT OUT. WHILE THESE STORMS MAY POSE A LOW END SEVERE THREAT...STILL FEEL THE MORE ROBUST ACTIVITY WILL STAY OVER WESTERN KS THIS AFTERNOON. SO BEST SHOT FOR THE MORE WIDESPREAD SEVERE TO AFFECT OUR WESTERN FRINGES WOULD BE CLOSE TO OR EVEN SHORTLY AFTER SUNSET. STILL REMAIN CONFIDENT THAT MORE WIDESPREAD CONVECTION WILL AFFECT THE AREA OVERNIGHT AS 850-700MB MOISTURE TRANSPORT REALLY GETS CRANKED UP AHEAD OF THE WAVE. STORM DEVELOPMENT OVER NW KS WILL EITHER DIVE SOUTHEAST ACROSS THE FORECAST AREA...OR ELEVATED STORMS WILL DEVELOP AFTER SUNSET OVER CENTRAL KS AND DIVE SOUTHEAST OVERNIGHT. ANY STORMS OVERNIGHT WILL HAVE A HAIL AND WIND THREAT. ANOTHER ACTIVE DAY LOOKS ON TAP FOR THURSDAY. HOWEVER...MUCH OF THE FINER SCALE DETAILS WILL NOT BECOME CLEAR UNTIL WE SEE WHAT KIND OF BOUNDARIES THE OVERNIGHT CONVECTION LAY OUT. THE MAIN CONCERN FOR HIGHER END SEVERE IS THE STRONG UPPER JET MOVING INTO THE AREA...SOME OF THE STRONGEST UPPER WINDS WE HAVE HAD IN SEVERAL DAYS. THE MAIN ISSUE WILL BE THE AMOUNT OF STORM DEVELOPMENT. THE MOST WIDESPREAD STORM DEVELOPMENT LOOKS TO BE OVER NORTHEAST KS WHICH WILL BE UNDER THE LEFT EXIT REGION OF THE UPPER JET WHILE MOST OF OUR FORECAST AREA IS NOT IN A FAVORABLE JET REGION. IN ADDITION THERE SHOULD BE SOME SUBSIDENCE BEHIND THE WAVE LIFTING OVER NORTHERN MO/IA. WOULD THINK THE BEST CHANCE FOR STORMS TO DEVELOP WOULD BE LATER IN THE AFTERNOON/EARLY EVENING AS THE MOISTURE STARTS TO ROLL BACK TO THE NORTHWEST ENHANCING CONVERGENCE. SO RIGHT NOW FEEL THE BEST HIGH END SEVERE CHANCES THU WILL BE OVER SOUTHERN KS INTO OK. ALSO SEEING A FAIRLY GOOD OVERNIGHT ELEVATED CONVECTION SIGNAL THU NIGHT ESPECIALLY OVER NORTHEAST KS. THE LOW LEVEL MOISTURE IS EXPECTED TO REMAIN OVER SE KS FOR FRI AS THE UPPER TROUGH CONTINUES TO SWING ACROSS THE PLAINS. WITH STRONG UPPER WINDS REMAINING...A SEVERE THREAT WILL REMAIN FRI INTO FRI EVENING FOR LOCATIONS SOUTHEAST OF THE KS TURNPIKE. .LONG TERM...(SAT THROUGH WEDNESDAY) ISSUED AT 159 PM CDT WED MAY 29 2013 BY SAT MORNING THE UPPER TROUGH WILL EXTEND FROM THE UPPER MISSISSIPPI VALLEY INTO EASTERN KS. THIS SHOULD PUSH THE BETTER MOISTURE SOUTHEAST OF THE FORECAST AREA FINALLY ALLOWING SOME MORE COMFORTABLE DRIER AIR TO MOVE INTO THE REGION. CONFIDENCE IS HIGH THAT PRECIP WILL REMAIN OUT OF THE FORECAST FOR SUN AS SURFACE HIGH PRESSURE SETTLES OVER THE AREA. SOME RETURN FLOW WILL SETUP ON MON AS LOW PRESSURE STRENGTHENS IN THE LEE OF THE ROCKIES AHEAD OF AN UPPER WAVE OVER THE NORTHERN ROCKIES. THIS WILL ALLOW BETTER MOISTURE TO WORK BACK INTO THE FORECAST AREA FOR MUCH OF NEXT WEEK. LAWSON && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 624 PM CDT WED MAY 29 2013 TWO SEPARATE AXES OF THUNDERSTORMS EARLY THIS EVENING TO BE CONCERNED ABOUT. THE FIRST ONE IS FROM CENTRAL KS TO CENTRAL OK...WITH A SECOND AREA OF DEVELOPMENT NEAR THE DRYLINE OVER THE HIGH PLAINS. ICT...SLN...AND HUT WILL NEED TEMPO TS GROUPS FOR EARLY THIS EVENING. ACTIVITY OVER HIGH PLAINS MAY MERGE INTO ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS...MOVING SOUTHEASTWARD ACROSS POTENTIALLY A LARGE PORTION OF OUR FORECAST AREA OVERNIGHT INTO EARLY THURSDAY MORNING. ISOLATED SEVERE STORMS MAY DEVELOP LATE THURSDAY INTO THURSDAY EVENING ALONG/E OF I-135 NEAR/E OF DRYLINE IN A VERY UNSTABLE ENVIRONMENT. MVFR CIGS LIKELY FOR A GOOD PORTION OF OUR AREA BY EARLY THURSDAY MORNING...THEN DISSIPATING BY LATE MORNING. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 82 67 84 / 60 40 30 40 HUTCHINSON 65 83 66 83 / 50 30 20 30 NEWTON 66 80 65 83 / 60 40 30 40 ELDORADO 67 80 67 83 / 60 50 30 40 WINFIELD-KWLD 68 82 69 86 / 60 40 30 40 RUSSELL 62 81 56 81 / 60 20 20 10 GREAT BEND 62 83 60 81 / 60 20 20 20 SALINA 63 81 63 81 / 70 30 30 30 MCPHERSON 64 81 64 83 / 60 30 30 30 COFFEYVILLE 68 81 68 83 / 60 60 50 50 CHANUTE 68 80 66 82 / 60 60 50 60 IOLA 68 79 66 81 / 70 60 50 60 PARSONS-KPPF 68 80 67 82 / 60 60 50 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>052- 067>069-082-083-091>093. &&
Hazardous weather outlook, May 29, 8:08 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 808 PM CDT WED MAY 29 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-310115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 808 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MULTIPLE THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA TONIGHT. THE MORE SIGNIFICANT COMPLEX WILL MOVE EAST SOUTHEASTWARD OFF THE HIGH PLAINS...ACROSS CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS TO 70 MPH...HAIL TO QUARTER SIZE...ALONG WITH HEAVY RAINFALL AND POSSIBLE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL MOVE EAST ACROSS EASTERN KANSAS EARLY THURSDAY MORNING WITH DAMAGING WINDS POSSIBLE. MEANWHILE...THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE AFTERNOON AND EVENING ALONG A DRY LINE BOUNDARY. THIS BOUNDARY IS FORECAST TO BE NEAR THE INTERSTATE I- 135 AND I-35 CORRIDOR FOR STORM INITIATION. SUPERCELL THUNDERSTORMS WILL DEVELOP RAPIDLY ALONG THE DRY LINE AND MOVE EASTWARD...WITH VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME STRONG LONG TRACK TORNADOES WILL ALSO BE POSSIBLE. SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY NIGHT FOR MAINLY LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT ACROSS MAINLY CENTRAL AND SOUTHEASTERN KANSAS. SPOTTER ACTIVATION IS LIKELY AGAIN FOR SOUTH CENTRAL AND SOUTHEAST KANSAS THURSDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, May 29, 8:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST CHAUTAUQUA 37.02N 96.18W
05/29/2013 E70 MPH CHAUTAUQUA KS EMERGENCY MNGR
EMERGENCY MANAGER ESTIMATED 70 MPH WINDS AND REPORTED
DAMAGE IN SEDAN AND CHAUTAUQUA AS THE STORM MOVED THROUGH
WITH DOWNED TREES. TIME OF THE REPORT IS ESTIMATED FROM
RADAR. POWER IS OUT IN THE COUNTY.
&&
VJPLocal storm report, May 29, 8:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG SEDAN 37.13N 96.18W
05/29/2013 CHAUTAUQUA KS EMERGENCY MNGR
MULTIPLE FULL SIZED TREES WERE REPORTED DOWN IN SEDAN AND
BLOCKING ROADWAYS. SIZE ESTIMATES WERE UNKNOWN. ESTIMATED
TIME BASED ON RADAR.
&&
VJPSpecial weather statement, May 29, 8:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT WED MAY 29 2013
KSZ053-070-300215-
CHASE-GREENWOOD-
848 PM CDT WED MAY 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE AND GREENWOOD COUNTIES...
AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF EUREKA TO 5 MILES EAST OF EUREKA TO TORONTO...AND MOVING NORTH AT
65 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3852 9635 3818 9635 3817 9595 3775 9597
3783 9620 3800 9649 3853 9651
TIME...MOT...LOC 0149Z 178DEG 54KT 3805 9640 3793 9620
3785 9595
BILLINGSLocal storm report, May 29, 8:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG EUREKA 37.82N 96.29W
05/29/2013 GREENWOOD KS EMERGENCY MNGR
A FEW TREES DOWN IN EUREKA.
&&
RBLSpecial weather statement, May 29, 8:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT WED MAY 29 2013
KSZ071-072-300215-
ALLEN-WOODSON-
849 PM CDT WED MAY 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN AND WOODSON COUNTIES...
AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
TORONTO TO BUFFALO TO ALTOONA...AND MOVING NORTHEAST AT 65 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3773 9592 3777 9597 3804 9596 3805 9518
3801 9515 3774 9509
TIME...MOT...LOC 0150Z 210DEG 58KT 3789 9595 3774 9575
3757 9559
BILLINGSLocal storm report, May 29, 8:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG INDEPENDENCE 37.23N 95.71W
05/29/2013 MONTGOMERY KS LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN.
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:12 PM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| May 29, 8:01 PM CDT | Special Weather Statement | ICT | Chautauqua | 29 min |
| May 29, 8:14 PM CDT | Special Weather Statement | ICT | Elk, Montgomery, Wilson | 46 min |
| May 29, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho and 1 more | 40 min |
| May 29, 8:48 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| May 29, 8:49 PM CDT | Special Weather Statement | ICT | Allen, Woodson | 26 min |
| May 29, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 16 min |
| May 29, 11:30 PM CDT | Special Weather Statement | ICT | Cowley | 30 min |
| May 30, 2:13 AM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| May 30, 2:46 AM CDT | Special Weather Statement | ICT | Reno | 29 min |
| May 30, 3:20 AM CDT | Special Weather Statement | ICT | Marion | 115 min |
| May 30, 3:52 AM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 50 hr |
| May 30, 4:00 AM CDT | Special Weather Statement | ICT | Butler | 2 hr |
| May 30, 4:32 AM CDT | Special Weather Statement | ICT | Harvey, Kingman, Reno, Sedgwick | 118 min |
| May 30, 5:36 AM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| May 30, 7:07 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 68 min |
| May 30, 7:14 AM CDT | Special Weather Statement | ICT | Saline | 61 min |
| May 30, 7:36 AM CDT | Areal Flood Warning | ICT | Saline | 4 hr |
| May 30, 7:41 AM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| May 30, 9:42 AM CDT | Special Weather Statement | ICT | Kingman, Reno | 63 min |
| May 30, 10:26 AM CDT | Special Weather Statement | ICT | Harvey, Sedgwick | 49 min |
| May 30, 10:36 AM CDT | Special Weather Statement | ICT | Marion | 54 min |
| May 30, 12:25 PM CDT | Special Weather Statement | ICT | Neosho | 35 min |
| May 30, 1:10 PM CDT | Special Weather Statement | ICT | Montgomery | 35 min |
| May 30, 1:29 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 31 min |
| May 30, 1:40 PM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery, Neosho | 30 hr |
| May 30, 2:00 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 45 min |
| May 30, 2:40 PM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 4 hr |
| May 30, 2:46 PM CDT | Special Weather Statement | ICT | Labette | 29 min |
| May 30, 4:34 PM CDT | Special Weather Statement | ICT | Russell | 41 min |
| May 30, 4:39 PM CDT | Special Weather Statement | ICT | Barton | 51 min |
| May 30, 5:00 PM CDT | Special Weather Statement | ICT | Barton | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.